Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 220, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 13, 2019, 8:03 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 42 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2019, 8:03 PM EDT (00:03 UTC)
- Expired
- Sep 13, 2019, 8:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 63 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 8:28 PM EDT | TSTM WND DMG | 1 Sw North Madison, OH | DELAYED REPORT - NUMEROUS TREES DOWN IN MADISON TOWNSHIP NEAR LAKE ERIE WITH POWER OUTAGES. |
| Sep 13, 8:35 PM EDT | TSTM WND DMG | 1 Nne Lyndhurst, OH | DELAYED REPORT - REPORTS OF MULTIPLE TREES DOWN IN THE LYNDHURST AREA INCLUDING SOME THROUGH HOUSES, COVERING ROADS, AND STRIKING CARS. |
| Sep 13, 8:35 PM EDT | TSTM WND DMG | Lyndhurst, OH | TREE FELL ON TO A HOUSE. |
| Sep 13, 8:40 PM EDT | TSTM WND DMG | 1 Nnw Mayfield Heights, OH | DELAYED REPORT - LARGE TREE DOWN ONTO POWER LINES. |
| Sep 13, 8:41 PM EDT | TSTM WND DMG | 1 E Mayfield, OH | DELAYED REPORT - TREE DOWN ON CAR. |
| Sep 13, 8:41 PM EDT | TSTM WND DMG | Mayfield, OH | DELAYED REPORT - LARGE TREE BRANCHES DOWN/DAMAGE TO TREES. |
| Sep 13, 8:45 PM EDT | TSTM WND DMG | Cleveland Heights, OH | TREES SNAPPED AND UPROOTED. |
| Sep 13, 8:49 PM EDT | TSTM WND DMG | 1 Nne Chesterland, OH | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 NNE CHESTERLAND. WIRES DOWN ON CAR WILSON MILLS AND OAKWOOD LN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
401
WUUS51 KCLE 140003
SVRCLE
OHC035-055-085-140045-
/O.NEW.KCLE.SV.W.0220.190914T0003Z-190914T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
803 PM EDT Fri Sep 13 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Central Geauga County in northeastern Ohio...
Northeastern Cuyahoga County in northeastern Ohio...
Lake County in northeastern Ohio...
* Until 845 PM EDT.
* At 802 PM EDT, severe thunderstorms were located along a line
extending from 22 miles northwest of Fairport Harbor to near
Lakeline to near Westlake, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Cleveland, Painesville, Willowick, Chardon, Fairport Harbor,
Geneva-On-The-Lake, Euclid, Mentor, Cleveland Heights, Willoughby,
Eastlake, Madison, Perry, Timberlake, Lakeline, Chesterland, South
Euclid, Mayfield Heights, East Cleveland and Lyndhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Hail and damaging winds and continuous cloud to ground lightning are
occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4188 8088 4185 8100 4150 8101 4150 8186
4154 8184 4154 8175 4180 8131 4180 8126
4190 8102 4192 8087
TIME...MOT...LOC 0002Z 269DEG 39KT 4196 8162 4167 8154 4143 8188
HAIL...0.75IN
WIND...60MPH
$$
Jaszka1 follow-up statement
255
WWUS51 KCLE 140021
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
821 PM EDT Fri Sep 13 2019
OHC035-055-085-140045-
/O.CON.KCLE.SV.W.0220.000000T0000Z-190914T0045Z/
Geauga OH-Cuyahoga OH-Lake OH-
821 PM EDT Fri Sep 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL GEAUGA...NORTHEASTERN CUYAHOGA AND LAKE COUNTIES...
At 820 PM EDT, severe thunderstorms were located along a line
extending from 15 miles northwest of Fairport Harbor to Painesville
to near Cleveland, moving east at 45 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Cleveland, Painesville, Willowick, Chardon, Fairport Harbor,
Geneva-On-The-Lake, Euclid, Mentor, Cleveland Heights, Willoughby,
Eastlake, Madison, Perry, Timberlake, Lakeline, Chesterland, South
Euclid, Mayfield Heights, East Cleveland and Lyndhurst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4186 8096 4185 8100 4150 8101 4150 8177
4154 8174 4180 8132 4180 8126 4190 8102
4190 8097
TIME...MOT...LOC 0020Z 266DEG 40KT 4194 8147 4170 8125 4148 8170
HAIL...0.75IN
WIND...70MPH
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 7:59 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 13, 7:59 PM EDT, 4 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 759 PM EDT Fri Sep 13 2019 .SYNOPSIS... A strong cold front will move across the region overnight. High pressure will briefly build over the Ohio Valley on Saturday. Another weaker cold front will move through the forecast area early next week. && .NEAR TERM /THROUGH SATURDAY NIGHT/... Updated forecast to give better timing of line of thunderstorms moving east across the area. Made some minor hourly temperature adjustments as well. Severe thunderstorm watch remains in effect as issued. Previous Discussion... A strong cold front will move across the forecast area this evening. Storms were developing this afternoon ahead of the front in eastern Indiana. The short term models show the thunderstorm development increasing through the late afternoon with a line of thunderstorms forming and moving across the area this evening. SPC has much of the northern sections of Ohio in a Slight Risk Outlook category for tonight. Temperatures have once again exceeded expectations reaching around 90 in many locations. Dew points have crawled into the lower 70s. The atmosphere is prime for a downburst wind event this evening. A threat of isolated tornadoes remains but wind will be the primary threat. The short term models show the greatest threat of severe weather in northwest Ohio. The short term models decrease the intensity of the storms over the eastern section of the forecast area later this evening. Storms will push east of after midnight. High pressure will build over the region on Saturday. Non-thunderstorm wind is also a concern for NW PA. A south to southeast downslope wind is likely this evening. Model soundings indicate 40-50knots within a 1kft of the surface 00Z- 06Z time frame. I will continue the wind advisory for NW PA. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Temperatures warm on Sunday as southerly flow develops with a wave of low pressure sliding east across the Central Great Lakes. The airmass will be dry through the daytime hours with some passing mid- level cloud cover. A chance of showers and thunderstorms will extend south towards Lake Erie Sunday night with a few showers brushing northeast Ohio into Monday morning as a cold front settles south. && .LONG TERM /TUESDAY THROUGH FRIDAY/... A large area of high pressure will set up across Quebec and the eastern Great Lakes through much of next week. Temperatures will drop back on Tuesday into the mid 70s across NW Pennsylvania closest to the cold pocket of air over New York. Inland areas will remain a little warmer with temperatures holding closer to 80. Temperatures will trend warmer a couple degrees each day with warm advection increasing on Thursday as southerly flow kicks in and the ridge builds aloft. Above normal temperatures expected through the extended. && .AVIATION /00Z Saturday THROUGH Wednesday/... A line of thunderstorms will continue to move east across the area with the strongest storm up near the lakeshore. This activity will continue to move east ahead of the cold front. Ceilings will drop to MVFR and IFR at times with the front and then behind it for a period of time east of Toledo and Findlay. Otherwise, gradual improvement from west to east overnight to VFR tomorrow. Winds will be diminishing after frontal passage at Erie. .OUTLOOK...Non-VFR possible in showers Sunday afternoon into Monday. && .MARINE... South winds of 10-20 knots expected on Lake Erie this evening ahead of a cold front that will sweep east. The exception to this is east of Conneaut where a Small Craft Advisory is in effect with southerly winds forecast to increase into the 20-30 knot range. A broken line of thunderstorms will accompany the front and some may be strong with severe winds to 50 knots or large hail. Winds shift around to the west behind the front at 15-20 knots and will maintain choppy conditions on the east end of the lake through Saturday. High pressure builds in across the Ohio Valley on Saturday with winds decreasing and backing to southwest towards evening. A weak area of low pressure will slide east across the central Great Lakes Sunday night, pulling a weak cold front south across Lake Erie on Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...Wind Advisory until 3 AM EDT Saturday for PAZ001-002. MARINE...Small Craft Advisory until 4 PM EDT Saturday for LEZ148-149. && SYNOPSIS...Garnet NEAR TERM...Garnet/Lombardy SHORT TERM...KEC LONG TERM...KEC AVIATION...Lombardy MARINE...KEC
Hazardous weather outlook, Sep 13, 3:03 PM EDT, 5 hours before
Hazardous Weather Outlook National Weather Service Cleveland OH 303 PM EDT Fri Sep 13 2019 LEZ142>144-162>164-OHZ003-006>009-017>019-027-028-141915- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH-Lucas-Wood- Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot-Crawford- 303 PM EDT Fri Sep 13 2019 ...SEVERE THUNDERSTORM WATCH 652 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-145>149-165>169-OHZ010>014-020>023-029>033-036>038-047-089- PAZ003-141915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Crawford- 303 PM EDT Fri Sep 13 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are possible this afternoon and evening, mainly across northern Ohio. Damaging winds are the primary threat, with an isolated tornado threat possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. PAZ001-002-141915- Northern Erie-Southern Erie- 303 PM EDT Fri Sep 13 2019 ...WIND ADVISORY IN EFFECT UNTIL 3 AM EDT SATURDAY... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 13, 6:48 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cleveland OH
648 PM EDT Fri Sep 13 2019
OHZ009-132315-
Erie-
648 PM EDT Fri Sep 13 2019
...A STRONG THUNDERSTORM WILL AFFECT ERIE COUNTY...
At 648 PM EDT, a strong thunderstorm was located near Milan, or 8
miles north of Norwalk, moving east at 45 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Sandusky, Western Vermilion, Northern Milan, Berlin Heights,
Bloomingville, Sandusky South, Birmingham and Fairview Lanes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4142 8262 4138 8250 4138 8246 4143 8235
4129 8234 4129 8272 4143 8274 4143 8263
TIME...MOT...LOC 2248Z 258DEG 39KT 4136 8260
ClarkSpecial weather statement, Sep 13, 7:08 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Cleveland OH
708 PM EDT Fri Sep 13 2019
OHZ006-017-018-027-132345-
Seneca-Wyandot-Wood-Hancock-
708 PM EDT Fri Sep 13 2019
...SCTTERED THUNDERSTORMS WILL AFFECT WESTERN SENECA... NORTHWESTERN
WYANDOT...SOUTHERN WOOD AND HANCOCK COUNTIES...
At 708 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Arcadia to near Columbus Grove.
Movement was northeast at 30 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Findlay, Bowling Green, Fostoria, Bluffton, North Baltimore, McComb,
Weston, Arlington, Arcadia, Rawson, Vanlue, Van Buren, New Riegel,
Carey, Pemberville, Bradner, Wayne, Bloomdale, Risingsun and Cygnet.
LAT...LON 4135 8388 4142 8343 4141 8341 4126 8342
4125 8327 4100 8329 4082 8353 4084 8388
TIME...MOT...LOC 2308Z 238DEG 28KT 4105 8355 4095 8408
ClarkLocal storm report, Sep 13, 7:23 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
723 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND DMG 3 WNW VERMILION 41.42N 82.37W
09/13/2019 ERIE OH PUBLIC
TREE DOWN ON TO A CAR.
&&
THOMPSONSpecial weather statement, Sep 13, 7:34 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Cleveland OH 734 PM EDT Fri Sep 13 2019 OHZ008-018-140000- Seneca-Sandusky- 734 PM EDT Fri Sep 13 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SENECA AND SOUTHEASTERN SANDUSKY COUNTIES... At 734 PM EDT, a strong thunderstorm was located near Tiffin, moving northeast at 40 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Tiffin, Fremont, Bellevue, Clyde, Green Springs, Ballville, Bettsville, Republic, Burgoon, Flat Rock, Bascom, Kansas and Vickery. LAT...LON 4144 8285 4117 8284 4105 8330 4124 8335 TIME...MOT...LOC 2334Z 246DEG 34KT 4119 8321 Clark
Local storm report, Sep 13, 7:54 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
754 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST LORAIN 41.47N 82.18W
09/13/2019 E64 MPH LORAIN OH MESONET
&&
THOMPSONLocal storm report, Sep 13, 7:58 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
758 PM EDT FRI SEP 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 3 NNE ELYRIA 41.41N 82.08W
09/13/2019 E60 MPH LORAIN OH AMATEUR RADIO
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:15 PM EDT | Special Weather Statement | CLE | Cuyahoga | 45 min |
| Sep 13, 8:17 PM EDT | Special Weather Statement | CLE | Morrow, Richland | 43 min |
| Sep 13, 8:26 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 49 min |
| Sep 13, 8:35 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 40 min |
| Sep 13, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Morrow, Richland | 49 min |
| Sep 13, 8:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 38 min |
| Sep 13, 9:01 PM EDT | Areal Flood Advisory | CLE | Cuyahoga | 3 hr |
| Sep 13, 9:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake, Trumbull | 38 min |
| Sep 13, 9:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Trumbull | 33 min |
| Sep 13, 9:45 PM EDT | Special Marine Warning | CLE | 90 min | |
| Sep 13, 9:50 PM EDT | Special Weather Statement | CLE | Medina, Wayne | 40 min |
| Sep 13, 10:05 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga | 4 hr |
| Sep 13, 10:16 PM EDT | Special Weather Statement | CLE | Trumbull | 44 min |
| Sep 13, 10:58 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Mahoning, Portage, Trumbull | 32 min |
| Sep 13, 11:26 PM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 64 min |
| Sep 14, 12:33 AM EDT | Special Weather Statement | CLE | Mahoning, Trumbull | 57 min |
| Sep 14, 1:22 AM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Sep 14, 1:42 AM EDT | Flash Flood Warning | CLE | Trumbull | 3 hr |
| Sep 14, 3:36 AM EDT | Beach Hazards Statement | CLE | Ashtabula | 17 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.